Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Urgent! I am running out of ISENTRESS® (raltegravir) - options what to do
Apr 30, 2013

Hi. I have been on Truvada and Raltegravir for almost 2 years now. I had to leave the UK for 2.5 weeks urgently and I did not have enough Raltegravir to cover all my stay abroad. I am running out of Raltegravir on the 4th of May and I am not back in the UK until the 10th. What should I do? I have seen before where people can take a break to avoid creating resistance. I do have Truvada to last me the whole period. What is the correct thing to do? I am currently undetectable.

Response from Dr. Young

Hi and thanks for posting.

I'd recommend taking both the Truvada and Isentress (raltegravir) until you run out of the Iater. It's far better to interrupt all HIV medications simultaneously for a few days and then resume them together.

With an undetectable viral load, it usually takes around 10-14 days before the virus returns, so the risk of developing drug resistance during these interruptions is very low.

Hope that helps, BY



Previous
Interpreting CD8 while taking ART
Next
Should I be concerned? About my numbers and my medicine?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement